Can Hypopigmentation Be Caused By Mucous on Lips After Alexandrite Laser?

I had hair removal treatment with laser on the 3/3/12.It was used Alexandrite laser.It was used on the lip line and on the lips without really realizing it because my eyes were covered and the air with the cream used had made the area numbed.I only realized sth was going wrong when it was used on the actual lower lip.I have experienced a loss of lip line & hypopigmentation (I used to have too red lips and people used to comment on that).The colour is gone since then.Is any hope for recovery?

Doctor Answers (1)

Hypopigmentation from hair removal

+1

Any type of laser can cause hypopigmentation, which is the destruction of the pigment in that area. There is no way to reverse hypopigmentation. The only thing that can be done would be permanent cosmetics. As a side note - the lips themselves are RARELY treated with any type of laser, especially for hair removal. I have no idea why this was done to you!


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.